Priapism associated with risperidone treatment

P. Sirota, I. Bogdanov

Research output: Contribution to journalArticlepeer-review

Abstract

Priapism is the occurrence of sustained and painful erection that does not result from sexual desire and fails to subside despite orgasm. It is often accompanied by pain and tenderness. The aetiologies are idiopathic, alcohol abuse, drug therapy, perinatal trauma and sickle-cell anaemia. It is a very rare adverse effect of psychotropic medications, due to alpha-adrenergic receptor blockade. Priapism is reported in a 19-year-old physically healthy mental patient after 4 days of risperidone treatment 2 mg/day.

Original languageEnglish
Pages (from-to)237-239
Number of pages3
JournalInternational Journal of Psychiatry in Clinical Practice
Volume4
Issue number3
DOIs
StatePublished - 2000
Externally publishedYes

Keywords

  • 5HT(1C/1D) receptors
  • Alpha-1 receptor
  • Alpha-2 receptor
  • Priapism
  • Risperidone

Fingerprint

Dive into the research topics of 'Priapism associated with risperidone treatment'. Together they form a unique fingerprint.

Cite this